Alert archive / South Carolina / Heat Advisories in 2011
Heat Advisory 5, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jul 14, 2011, 2:04 AM EDT for Aiken County, Bamberg County, Barnwell County, South Carolina; Burke County, Richmond County, Georgia. It took effect at Jul 14, 2011, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 2:04 AM EDT (06:04 UTC)
- In effect from
- Jul 14, 2011, 11:00 AM EDT
- Expired
- Jul 14, 2011, 9:13 AM EDT
- In force
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC
The radar
The Columbia radar (KCAE), 88 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4336 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WWUS72 KCAE 140604 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 204 AM EDT THU JUL 14 2011 GAZ065-077-SCZ030-035-041-141815- /O.NEW.KCAE.HT.Y.0005.110714T1500Z-110714T2200Z/ RICHMOND-BURKE-AIKEN-BARNWELL-BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...BAMBERG... DENMARK 204 AM EDT THU JUL 14 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING. * LOCATIONS...FAR SOUTHERN MIDLANDS AND SOUTHERN CENTRAL SAVANNAH RIVER AREA * TEMPERATURES...IN THE MIDDLE 90S. * IMPACTS...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
1 follow-up statement
575 WWUS72 KCAE 141313 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 913 AM EDT THU JUL 14 2011 ...HEAT ADVISORY CANCELLED... .HEAT ADVISORY FOR LATE THIS MORNING AND AFTERNOON HAS BEEN CANCELED. GAZ065-077-SCZ030-035-041-141415- /O.CAN.KCAE.HT.Y.0005.110714T1500Z-110714T2200Z/ RICHMOND-BURKE-AIKEN-BARNWELL-BAMBERG- INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...BAMBERG... DENMARK 913 AM EDT THU JUL 14 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. SHOWERS AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED ACROSS THE CENTRAL SAVANNAH RIVE AREA WILL LIMIT THE TEMPERATURES THIS AFTERNOON. THE HEAT INDEX VALUES ARE NOT EXPECTED TO CLIMB TO THE ADVISORY CRITERIA LEVELS. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 14, 2:01 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 14, 2:01 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
201 AM EDT THU JUL 14 2011
.SYNOPSIS...
A BACK DOOR FRONT WILL PUSH INTO THE AREA THURSDAY AND STALL NEAR
THE SAVANNAH RIVER. EXPECT COOLER TEMPERATURES AS WELL AS SHOWERS
AND THUNDERSTORMS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATE...COUPLE OF SHOWERS REMAIN ACROSS THE AREA WITH
INTERSECTING BOUNDARIES DRIVING THE BRIEF LIVED CELLS. IR
SATELLITE IMAGERY SHOWS MAINLY UPPER LEVEL CLOUDS OVER THE
FORECAST AREA WITH SURFACE OBSERVATIONS CONTINUING TO INDICATE A
VERY HUMID NIGHT. WITH THE DEWPOINTS REMAINING IN THE LOWER TO
MIDDLE 70S THE MAIN CONCERN WILL BE THE HEAT INDEX FOR THIS
AFTERNOON WHICH WILL AGAIN PUSH ABOVE 105 FOR THE FAR SOUTHERN
MIDLANDS AND SOUTHERN CSRA. AS SUCH WILL ISSUE A HEAT ADVISORY
FROM 11AM THROUGH 6PM FOR AIKEN...BAMBERG...BARNWELL...RICHMOND
AND BURKE COUNTIES WITH HEAT INDICES EXPECTED BETWEEN 105 AND 108.
THUNDERSTORMS MAY ULTIMATELY CUT THE ADVISORY SHORT...HOWEVER
BELIEVE HEAT INDEX VALUES WILL BE REACHED BEFORE THUNDERSTORMS
DEVELOP. UPDATE OUT SHORTLY TO TWEAK SHORT TERM AND ADD HEAT
ADVISORY.
PREVIOUS DISCUSSION...MOST CONVECTION HAS DISSIPATED OVER OUR FA.
MID TO HIGH LEVEL CONVECTIVE DEBRIS CLOUDINESS SHOULD GRADUALLY
DECREASE IN COVERAGE OVERNIGHT. BACK DOOR FRONT...CURRENTLY NEAR
VA/NC LINE TO APPROACH THE FA TOWARDS DAYBREAK. DESPITE RAIN
COOLED AIR AND LOW DEWPOINT DEPRESSIONS...UNCERTAINTIES WITH
REGARD TO CLOUD COVER ALONG WITH SOME WIND POSSIBLE LATE TONIGHT
WITH THE APPROACH OF THE FRONT...COULD PRECLUDE SIGNIFICANT FOG.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
UPPER RIDGE CENTERED OVER THE SOUTHERN TIER STATES WILL SLOWLY
ERODE ACROSS ITS EASTERN PERIPHERY. HEIGHTS BEGIN TO FALL OVER THE
EAST COAST AS THE EASTERN PART OF THE RIDGE BREAKS DOWN. A FRONTAL
BOUNDARY PUSHES INTO THE SOUTHERN PORTIONS OF THE CWA BY THURSDAY
AFTERNOON. MOIST EASTERLY FLOW DEVELOPS BEHIND THE FRONT.
PRECIPITABLE WATER GENERALLY ABOVE 2 INCHES. WILL KEEP CHANCE OF
SHOWERS AND THUNDERSTORMS NORTH WITH POPS AROUND 60 PERCENT SOUTH
THURSDAY THROUGH FRIDAY. CLOUDS AND PRECIP WILL HELP TO COOL
DAYTIME HIGHS INTO THE LOW TO MID 90S THURSDAY...IN THE MID 80S TO
UPPER 80S FRIDAY. LOWS IN THE LOW TO MID 70S THURSDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE CONTINUES TO BREAK DOWN ALONG THE EASTERN SEABOARD AS
IT RETROGRADES WESTWARD INTO EARLY NEXT WEEK. WEAK UPPER TROUGH
WILL REMAIN OVER THE EASTERN U.S. INTO THE MIDDLE OF NEXT WEEK.
GFS HINTING THAT STALLED SURFACE FRONT SHOULD DISSIPATE SOMETIME
EARLY NEXT WEEK. SLOWLY DECREASING POPS FROM THE WEEKEND THROUGH
NEXT WEDNESDAY. FORECAST TEMPERATURES GENERALLY A BIT BELOW NORMAL
THROUGH SUNDAY...AND SLOWLY WARMING TO A FEW DEGREES ABOVE NORMAL
BY MID-WEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...WITH SOME MVFR
POSSIBLE IN EARLY MORNING FOG/HAZE AND AGAIN IN DIURNAL
THUNDERSTORMS. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION TODAY
AND STALL OVER THE AREA TONIGHT. THIS WILL KEEP A MOIST AND UNSTABLE
AIRMASS OVER THE REGION WITH ANOTHER CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. MVFR CONDITIONS POSSIBLE AT ALL TAF SITES
AROUND SUNRISE DUE TO MOIST AIRMASS AND MOISTURE FROM YESTERDAYS
THUNDERSTORMS. EXPECT FOG TO RAPIDLY BURN OFF WITH SUNRISE AND
MIXING WITH THE NEXT ISSUE BEING DIURNAL CONVECTION. WILL REMAIN
WITH CB IN ALL TAF SITES WITH CONFIDENCE IMPROVING FOR THUNDERSTORM
CHANCES. CONVECTION WILL DISSIPATE WITH THE LOSS OF HEATING ENDING
THUNDERSTORMS AROUND 15/01Z AND THE REMAINDER OF THE PERIOD VFR.
EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS POSSIBLE
FRIDAY THROUGH MONDAY IN SCATTERED DIURNAL THUNDERSTORMS AS WELL
AS PATCHY LATE NIGHT/EARLY MORNING FOG AND STRATUS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR SCZ030-035-041.
GA...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR GAZ065-077.
&&Hazardous weather outlook, Jul 13, 5:21 PM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 PM EDT WED JUL 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142130- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 521 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:39 PM EDT | Areal Flood Advisory | CAE | Richmond | 2 hr |
Nearby
Heat Advisories in South Carolina, 2011Heat Advisories in Georgia, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.